Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

188 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes tingling and pain in legs after hip replacement?

Answered by
Dr.
Dr. Ajay Panwar

Neurologist

Practicing since :2007

Answered : 1794 Questions

default
Posted on Fri, 6 Nov 2015 in Brain and Spine
Question: I had 2hip replacements in April and July 214 respectively
Now approx 17 months later I still suffer with pins and needles and pain in the top of both my legs
Why? and what. Can I do ton remedy this
XXXX
doctor
Answered by Dr. Ajay Panwar 43 minutes later
Brief Answer:
Please tell a few details.

Detailed Answer:
Hi XXXXXXX
Thanks for being on healthcaremagic.com.
I am Dr.Ajay Panwar,a neurologist,here to answer your query.

I would surely like to be of help in this regard but I need to know a few details beforehand-
1)For how many days now,you are having these symptoms?
2)Are the symptoms persistent or intermittent?
3)Do you have a history of Diabetes,Thyroid disorders,chronic alcohol intake?

It is unlikely that hip replacement has resulted in these symptoms now.This may be early stage of peripheral neuropathy.
Please follow up with details so that I can make a plan of further management for you.

Regards
Dr.Ajay Panwar,
MD,DM(Neurology)
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ajay Panwar 16 hours later
Correction of age-876???-Should read 87
1. Have had these problems for quite several months
2. Constant-Not much when walking but particularly when sitting down (getting up) and sleeping
3. I have never had any of the items in 3

I await your reply

Kind regards

XXXX
doctor
Answered by Dr. Ajay Panwar 14 hours later
Brief Answer:
Blood sugar/vitamins supplementation/observation

Detailed Answer:
Hi XXXXXXX
Thanks for being in follow-up and providing details.

In view of background history,this may be early stage neuropathy.On the other hand,anxiety or lack of essential vitamins may also be the cause.

I suggest you to get your 'blood sugar level' done to rule out any abnormalities.
Meanwhile,please start taking vitamins and anti-oxidants supplementation.
At the same time,regular mental relaxation exercises like meditation/yoga should also be on a regular schedule.

I hope to see you improving soon.

Hope that I have answered your query.If you have any further questions,I shall be glad to answer else please close the thread,rate it and write a review as your rating will be of help to me.

Regards
Dr.Ajay Panwar,
MD,DM(Neurology)
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Medical Procedures

Recent questions on  Peripheral neuropathy

doctor1 MD

my husband has been taking methadone for years for peripheral neuropathy..he has only taken 10 mg. per day..he has gotten off but has experienced sleep problems for awhile and feels crawling sensations in his right arm and right leg...could this be part of withdrawal or could it be something else?

doctor1 MD

I have neuropathy in my feet and legs. I just started taking 3 gabapentin - 300mg and two metanx every day. When I had treatment for prostrate cancer my doctor started me on Centrum Silver. Is it okay to continue taking this vitamin along with the two prescriptions that my doctor has me taking? My son-in-law thought that the combination of the three pills would cause a high B-12 problem.

doctor1 MD

I have Guillain Barre Syndrome since 2005. I still have muscle pain and burning sensation. For the last three weeks I ve been having constant muscle pain in my right bicep. I am feeling numbness in my hand and difficulty to use it with joint pain. What does this mean?

doctor1 MD

Hi I am a 33 yr old male; I had an attack of vertigo almost three weeks back. I went to ER where they said it s Vestibular neuritis and I was put on 8mg Serc and 5mg Stematil. I took the meds for 5 days and was apparently fine. On the 8th day had this nausea with a little wobbly feeling; consulted a local doc and he started me on 16mg Serc for 5 days. The moment I took 16mg my head had this fullness feeling and my head was almost always wobbly. 5 days after I went to Neurology and they said my neurological exam was fine but I should take 5mg stem and 8mg serc for 7 days. The next day I consulted an ENT Surgeon and he said it s Viral Labyrinthitis and that I should be fine by the end of the present medicinal course. But even though I am taking the meds, my head still feels wobbly and have this occasional nauseated feeling. I am very concerned as I have to travel in a month and my symptoms does not seem to be getting any better. An advice is much appreciated.

doctor1 MD

I need help interpreting an EMG and NCS report. 1 Sensory nerve conduction studies of the bilateral sural nerves revealed no responses. 2 Motor studies of the bilateral peroneal nerves revealed diminished CMAP amplitudes throughout, but normal...

doctor1 MD

Hi - I have Parkinsons stage 1 or 2. Would peripheral neuropathy be connected with this?

doctor1 MD

Last night I had a sharp burning pain on the front of my lower leg. It passed and I went to bed. Today I woke up with the same pain but not as sharp but it seems to be spreading up to my knee. I feel extremely and unusually tired and weak. Could...